MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Model Number 5MAXACE132-A
Medical Device Problem Codes Material Deformation (2976); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60) and a non-penumbra long sheath.It was noted that the patient anatomy was tortuous.During the procedure, the physician experienced resistance in the ophthalmic artery while using an ace60.However, the physician was able to place the ace60 into the target location.Next, the physician initiated aspiration but after 3 and a half minutes under aspiration, it was noticed that no thrombus was retrieved and the physician decided to remove the ace60.Upon removal, it was noticed that the ace60 was deformed at approximately seven centimeters from the distal end.The procedure was completed using a stent retriever and the same long sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ace60 revealed kinks and ovalizations on its distal shaft.If the device is advanced through a tortuous patient anatomy, resistance may be encountered.If the device is forcefully advanced against the resistance, damage such as kinks and ovalizations may occur.This damage likely contributed to the difficulty aspiration during the procedure.Further evaluation of the device revealed a proximal shaft fracture, and a non-penumbra hub was attached to the distal fractured segment.This damage was not identified in the reported complaint.It is unknown if the device was used for aspiration with the non-penumbra hub.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12242591
Report Number3005168196-2021-01678
Device Sequence Number14355572
Product Code NRY
UDI-Device Identifier00814548017426
UDI-Public00814548017426
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2022
Device Model Number5MAXACE132-A
Device Catalogue Number5MAXACE132
Device Lot NumberF89655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Date Report Sent to FDA01/01/2005